Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking loxalate. Feeling depressed, anxiety, tired after increasing dose. Is this normal?

User rating for this question
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi, I have been taking 10 mg of Loxalate for about 6 months. Three days ago I increased it to 15 mg a day. Now I feel more depressed, anxiety, tired, lonely, and over focusing on bad issues in my life. I have been on several antidepressants and never experienced a worsening of symptoms before (except with venlafaxine). The same thing happened when I first started taking Loxalate. Is this normal or is this the wrong medication for me? Do I just need to give it more time. I am worried I may become worse. Thank you XXXXXX
Posted Tue, 30 Apr 2013 in Medicines and Side Effects
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thank you very much for asking. Change in mood, feeling more anxious, problem with concentration and feeling tired in the first few days of increasing the dose is a common thing. In most of the time they are improved very soon. A good way to decrease the side effects is to divide the dose you are taking during the day. Sometimes, increasing the dose may affect the sleep at night and can have negative effect in that way. If it is so, you may ask your doctor to give you a medication to improve your sleep quality. Otherwise, you will not see the positive effects of the dose increase. Let me know if you have any question. I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Taking loxalate. Feeling depressed, anxiety, tired after increasing dose. Is this normal? 1 hour later
Hi, thank you for your response. I will given Loxalate a bit longer then and not ask my doctor to try another medication yet. Based on what you have said, I think I will try taking 5 mg in the morning and the other 10 mg at night. Thank you for your help, XXXXXX.
Answered by Dr. Payman Hajiazim 13 hours later
Hi XXXXXXX you're most welcome. Let me know about the progress after a week or two if you wish.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor